View Single Post
Old 02-01-2013, 12:29 AM   #6
jodew71 jodew71 is offline
Junior Member
(female)
 
Join Date: Apr 2012
Location: Ontario Canada
Posts: 18
jodew71 HB User
Re: Lamicital and side effects that are scaring me away from it...

I was on Lamictal/Lamotrigine for 9 months and I absolutely LOVED the way it worked for me. What I didn't love were the side effects. It started working within a week and in those 9 months I lost 35 pounds because I was no longer interested in eating. I felt good about myself, shopping became fun, I wouldn't leave the house unless I showered, had make-up on etc. (that's not like me) I was also taking 450mg of Wellbutrin and 72mg of Concerta but the Wellbutrin alone wasn't working.

The side effect that made me quit it was excessive sweating. Anti-depressants can make you sweat more but I never had a problem until I started Lamotrigine. I tried every deodorant out there, clinical deodorants didn't even work - within 30 minutes of showering my arm pits were soaked and they stunk.

It wasn't until I was off of it that I realized how stupid it made me. Topamax is also known as "dope-amax" because of the brain fog it puts you in. It was nothing compared to Lamotrigine. I had NO short term memory - you could tell me something, I'd repeat it back but then 2 minutes later I totally forgot what I was told. I was constantly blending my words. ie. movie + show = shoovie. My boyfriend started writing them down because I had some real funny ones. Names of people - even if I've known them for years I would draw a total blank. I did also notice a bit of eye strain.

I've been off of it for a while but I still have the sweating problem. My memory has always been crappy but it's not like when I was taking Lamotrigine. I have extremely thick hair so if it was making me lose any of it I never noticed.

Within a year of stopping it I gained back all the weight I lost so I got another prescription for it. Now that I knew what I was up against I was willing to do it again. Unfortunately it didn't work the second time around - it didn't help my mood and it didn't help my weight. So I'm back to square one.

If the drug worked for me I would definitely take it again. I've tried half a dozen mood stabilizers/anti-depressants and this was the one that worked the best. Just be prepared for the mental side effects.